Alert archive / Illinois / Areal Flood Warnings in 2011
Areal Flood Warning 9, NWS St. Louis, MO
NWS St. Louis, MO issued this areal flood warning at Jun 2, 2011, 10:33 AM CDT for Adams County, Brown County, Pike County, Illinois; Knox County, Lewis County, Marion County, Missouri. It was in force for 12 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 2, 2011, 10:33 AM CDT (15:33 UTC)
- Expired
- Jun 2, 2011, 10:30 PM CDT
- In force
- 12 hr
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Flood severity
- None
Counties Adams County, IL, Brown County, IL, Pike County, IL, Knox County, MO, Lewis County, MO, Marion County, MO
The radar
The St Louis radar (KLSX), 158 km from the middle of the area, began a volume at 15:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 2, 10:36 AM CDT | FLOOD | 1 E Novelty, MO | HIGHWAY 151 IS CLOSED EAST SOUTH OF NOVELTY. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 3.6 hours before the alert went out and 186 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1806 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 112 m²/s²
- 0-3 km storm-relative helicity
- 203 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
304
WGUS43 KLSX 021533
FLWLSX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
1033 AM CDT THU JUN 2 2011
ILC001-009-149-MOC103-111-127-030330-
/O.NEW.KLSX.FA.W.0009.110602T1533Z-110603T0330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
PIKE IL-ADAMS IL-BROWN IL-KNOX MO-LEWIS MO-MARION MO-
1033 AM CDT THU JUN 2 2011
THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A
* FLOOD WARNING FOR...
ADAMS COUNTY IN WEST CENTRAL ILLINOIS...
BROWN COUNTY IN WEST CENTRAL ILLINOIS...
KNOX COUNTY IN NORTHEAST MISSOURI...
LEWIS COUNTY IN NORTHEAST MISSOURI...
MARION COUNTY IN NORTHEAST MISSOURI...
NORTHERN PIKE COUNTY IN WEST CENTRAL ILLINOIS...
* UNTIL 1030 PM CDT THURSDAY
* AT 1030 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR
INDICATED 2 TO LOCALLY 6 INCHES OF RAINFALL OCCURRED ACROSS THE
WARNED AREA LAST NIGHT AND EARLY THIS MORNING. FLOODING OF LOW
LYING AREAS HAS BEEN REPORTED ACROSS THIS AREA. ADDITIONAL
RAINFALL AMOUNTS OF LESS THAN AN INCH ARE POSSIBLE TODAY. THIS
FLOOD WARNING WILL REPLACE THE FLASH FLOOD WARNINGS THAT WERE
IN EFFECT.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...CANTON...
EDINA...HANNIBAL...PALMYRA...QUINCY...BARRY...BEVERLY...BUCKHORN...
CAMP POINT...CLAYTON...COLONY...EWING...FALL CREEK...GOLDEN...
GRIGGSVILLE...KNOX CITY...LA BELLE...LA GRANGE...LEWISTOWN...
MAYWOOD...MENDON...MOUNT STERLING...PAYSON...PHILADELPHIA...
PLEVNA...STEFFENVILLE AND WARREN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.
&&
LAT...LON 4026 9193 4025 9150 4020 9149 4019 9092
4011 9091 4010 9070 4005 9067 4003 9060
3998 9061 3997 9051 3987 9058 3983 9056
3968 9064 3967 9183 3995 9184 3996 9234
4030 9235 4030 9195
$$
CVKING1 follow-up statement
527
WGUS83 KLSX 030332
FLSLSX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
1032 PM CDT THU JUN 2 2011
ILC001-009-149-MOC103-111-127-030347-
/O.EXP.KLSX.FA.W.0009.000000T0000Z-110603T0330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
PIKE IL-ADAMS IL-BROWN IL-KNOX MO-LEWIS MO-MARION MO-
1032 PM CDT THU JUN 2 2011
...THE FLOOD WARNING THAT WAS IN EFFECT FOR BROWN...ADAMS AND
NORTHERN PIKE COUNTIES IN WEST CENTRAL ILLINOIS...AND MARION...LEWIS
AND EASTERN KNOX COUNTIES IN NORTHEAST MISSOURI HAS BEEN ALLOWED TO
EXPIRE...
EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER THE WARNED AREA. STREAMS
AND CREEKS IN THE WARNED AREA HAVE RECEDED OR WERE BEGINNING TO
RECEDE...ENDING THE FLOOD THREAT. IF FLOODING HAS BEEN OBSERVED...
PLEASE REPORT IT TO YOUR LOCAL LAW ENFORCEMENT AGENCY.
PLEASE NOTE THAT THE FLOOD WARNING FOR WESTERN KNOX COUNTY HAS BEEN
EXTENDED UNTIL 1030 AM FRIDAY MORNING.
LAT...LON 4026 9193 4025 9150 4020 9149 4019 9092
4011 9091 4010 9070 4005 9067 4003 9060
3998 9061 3997 9051 3987 9058 3983 9056
3968 9064 3967 9183 3995 9184 3996 9234
4030 9235 4030 9195
$$
TESWhat forecasters said that day
The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this areal flood warning went out at Jun 2, 10:06 AM CDT, 27 minutes earlier.
Area forecast discussion, Jun 2, 10:06 AM CDT, 27 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE ST LOUIS MO 1006 AM CDT THU JUN 2 2011 .UPDATE... /1003 AM CDT THU JUN 2 2011/ MCS THAT BROUGHT HEAVY RAINFALL/FLASH FLOODING TO NORTHEAST MISSOURI AND WEST CENTRAL ILLINOIS OVERNIGHT HAS CONTINUED TO WEAKEN AND MOVE EAST. OUTFLOW FROM THIS CONVECTION HAS PUSHED SOUTH OF INTERSTATE 70...AND COULD SERVE AS THE FOCUS FOR REDEVELOPMENT THIS AFTERNOON. HAVE INCREASED CHANCE POPS FURTHER SOUTH FOR THIS REASON. LATEST HRRR SEEMS TO SUPPORT THIS IDEA...DEVELOPING SCATTERED THUNDERSTORMS ACROSS A LARGE PORTION OF THE CWA. HAVE ONLY TWEAKED TEMPERATURES DOWN A FEW DEGREES ACROSS THE FAR NORTH...IN ANTICIPATION THAT THINING CLOUD DECK WILL ALLOW ENOUGH INSOLATION TO REBOUND TEMPERATURES THIS AFTERNOON ACROSS THE REMAINDER OF THE CWA TO ORIGINAL FORECAST HIGHS. CVKING && .DISCUSSION... /336 AM CDT THU JUN 2 2011/ APPEARS THAT STORMS FROM YDAY AFTN OVER NRN KS MAY HAVE LEFT A DEEP ENOUGH OUTFLOW BDRY SUCH THAT INTERACTION BETWEEN THIS BDRY AND THE LLJ WAS SUFFICIENT TO PRODUCE AN EARLY MORNING MESOSCALE CONVECTIVE SYSTEM IN NERN KS. ADDITIONAL TSRA HAVE DEVELOPED AHEAD OF THE MCS ACROSS THE NRN CWA WITH SLOW CELL MOVEMENT AND NEW UPSTREAM GROWTH CONTRIBUTING TO A CONCERN FOR FLASH FLOODING IN NERN MO/EXTREME WEST CENTRAL IL. WMFNT CONTINUES LIFTING NEWD THROUGH MO AND INTO IL TODAY AS HIGH PRESSURE ACROSS THE GRTLKS SHIFTS EWD AND A LOW PRESSURE SYSTEM BEGINS TO LIFT THROUGH THE NRN PLAINS. THUNDERSTORMS MAY RE-FIRE THIS AFTN AS THE MOIST AIR MASS BEHIND THE WMFNT BECOMES UNSTABLE WITH DIURNAL HEATING. PCPN THREAT SHOULD DIMINISH BY LATER TONIGHT WITH THE H85 BDRY WELL NE OF THE CWA WHEN THE SWLY LLJ STARTS TO INCREASE. HOT AND HUMID CONDITIONS SPREAD ACROSS THE AREA FOR THE NEXT FEW DAYS AS UPPER RIDGING BUILDS ACROSS THE REGION. TEMPERATURES IN THE LOW TO MID 90S LOOK REASONABLE GIVEN H85 TEMPERATURES OF AROUND 20-22 DEG C AND AMPLE INSOLATION. DEPENDING ON DEW POINT TRENDS...HEAT INDEX READINGS COULD REACH 100 DEGREES IN SOME AREAS ON FRI DURING THE LATE AFTN AND EARLY EVENING. MODELS CONTINUE TO SHOW A CDFNT APPROACHING THE MO/IA BORDER ON SAT BUT DISAGREE THEREAFTER. ATTM THE ECMWF LOOKS TOO FAR SOUTH WITH THE FRONT GIVEN THE LACK OF FORCING AND STRENGTH OF THE SFC HIGH ACROSS THE SERN CONUS. FEW CHANGES PAST 12Z SUN. KANOFSKY && .AVIATION... /626 AM CDT THU JUN 2 2011/ SHOWERS AND THUNDERSTORMS EXPECTED TO TAPER OFF AT KUIN LATER THIS MORNING BUT THERE MAY BE SOME REDEVELOPMENT DURING THE AFTN. VSBYS WILL PROBABLY BOUNCE BETWEEN LOW MVFR /PERHAPS HIGH IFR/ AND P6SM THIS MORNING AS HEAVIER SHOWERS PERIODICALLY MOVE OVER THE TERMINAL. CONFIDENCE IN TIMING AND LOCATION OF AFTN TSRA IS TOO LOW ATTM FOR ANYTHING MORE THAN A CB GROUP AT KUIN. AREA OF SHRA/TSRA THAT WAS OVER NERN MO/WEST CENTRAL IL LOOKS LIKE IT WILL REMAIN EAST OF KCOU THIS MORNING. ANOTHER AREA OF PCPN WAS LOCATED NEAR KANSAS CITY BUT WAS DIMINISHING AS IT MOVED EWD...THEREFORE NO IMPACTS EXPECTED AT KCOU ATTM OTHER THAN SOME INCREASED MID AND HIGH LEVEL CLOUDS. SELY WINDS WILL GRADUALLY TURN SLY AS A WARM FRONT MOVES NORTHEASTWARD INTO ILLINOIS. SPECIFICS FOR KSTL...AREA OF SHOWERS AND THUNDERSTORMS WAS MOVING SOUTH AND SHOULD REACH KSTL/KSUS BETWEEN 14-15Z. AFTER PCPN ARRIVES...VSBYS WILL PROBABLY BOUNCE BETWEEN LOW MVFR AND P6SM IN -SHRA AS HEAVIER RAIN SHOWERS PERIODICALLY MOVE OVER THE TERMINALS. SELY WINDS WILL GRADUALLY TURN SLY AS A WARM FRONT MOVES NORTHEASTWARD INTO ILLINOIS. KANOFSKY && .LSX WATCHES/WARNINGS/ADVISORIES... MO...NONE. IL...NONE. && WFO LSX
Hazardous weather outlook, Jun 2, 7:30 AM CDT, 3 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 730 AM CDT THU JUN 2 2011 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-031145- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO- LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO- AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO- LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO- ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO- WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO- MADISON MO-REYNOLDS MO- 730 AM CDT THU JUN 2 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE OF THUNDERSTORMS TODAY AND TONIGHT. A FEW OF THE STORMS ACROSS NORTHEAST MISSOURI AND EXTREME WEST CENTRAL ILLINOIS TODAY COULD BE STRONG TO SEVERE AND CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WIND GUSTS. LOCALLY HEAVY RAINFALL WILL ALSO BE POSSIBLE WITH THESE STORMS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THUNDERSTORMS ARE POSSIBLE ON SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT. BRITT
In the hours before
Local storm report, Jun 2, 5:46 AM CDT, 4 hours 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
546 AM CDT THU JUN 02 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0542 AM FLASH FLOOD 4 ENE STEFFENVILLE 40.00N 91.82W
06/02/2011 LEWIS MO LAW ENFORCEMENT
WATER OVER THE ROAD 1 MILE EAST OF ROUTE J ON HWY 156
IN LEWIS COUNTY
&&
KANOFSKYLocal storm report, Jun 2, 5:48 AM CDT, 4 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
548 AM CDT THU JUN 02 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 AM HEAVY RAIN LEWISTOWN 40.08N 91.81W
06/02/2011 M6.00 INCH LEWIS MO TRAINED SPOTTER
REPORT AS OF 5 AM...STILL WAS RAINING HEAVILY
&&
BRITTLocal storm report, Jun 2, 6:11 AM CDT, 4 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
611 AM CDT THU JUN 02 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 AM FLOOD 10 S MOUNT STERLING 39.84N 90.76W
06/02/2011 PIKE IL LAW ENFORCEMENT
WATER OF UNKNOWN DEPTH REPORTED OVER BOTH HIGHWAY 107
AND HIGHWAY 99 NEAR THE BROWN AND PIKE COUNTY LINE
&&
BRITTLocal storm report, Jun 2, 6:52 AM CDT, 3 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
652 AM CDT THU JUN 02 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0647 AM HEAVY RAIN 2 NE EWING 40.03N 91.69W
06/02/2011 M4.15 INCH LEWIS MO OTHER FEDERAL
AUTOMATED REPORT FROM USGS RIVER GAGE
&&
BRITTLocal storm report, Jun 2, 7:03 AM CDT, 3 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
703 AM CDT THU JUN 02 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0702 AM HEAVY RAIN EDINA 40.17N 92.17W
06/02/2011 M2.45 INCH KNOX MO CO-OP OBSERVER
&&
GOSSELINLocal storm report, Jun 2, 8:10 AM CDT, 2 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
810 AM CDT THU JUN 02 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0807 AM HEAVY RAIN 5 NE BARING 40.30N 92.14W
06/02/2011 M2.00 INCH KNOX MO TRAINED SPOTTER
&&
GOSSELINThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 2, 3:21 AM CDT | Flash Flood Warning | LSX | Adams | 8 hr |
| Jun 2, 5:41 AM CDT | Flash Flood Warning | LSX | Adams, Brown, Pike | 7 hr |
| Jun 2, 6:18 AM CDT | River Flood Warning | LSX | Lewis | 38 hr |
| Jun 2, 6:18 AM CDT | River Flood Warning | LSX | Lewis | 3 days |
| Jun 2, 10:15 AM CDT | River Flood Warning | LSX | Marion | 34 hr |
Nearby
Areal Flood Warnings in Illinois, 2011Areal Flood Warnings in Missouri, 2011Every areal flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.